Alert archive / Florida / Flash Flood Watches in 2017

Flash Flood Watch 18, NWS Mobile, AL

June 29, 2017Escambia County, Santa Rosa County, Florida; Baldwin County, Mobile County, Alabama; George County, Stone County, Mississippi

NWS Mobile, AL issued this flash flood watch at Jun 29, 2017, 2:37 AM CDT for Escambia County, Santa Rosa County, Florida; Baldwin County, Mobile County, Alabama; George County, Stone County, Mississippi. It took effect at Jun 29, 2017, 3:00 AM CDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Jun 29, 2017, 2:37 AM CDT (07:37 UTC)
In effect from
Jun 29, 2017, 3:00 AM CDT
Expired
Jun 29, 2017, 10:00 PM CDT
In force
19 hr
Issued by
NWS Mobile, AL
Flood severity
None

Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Santa Rosa County, FL, George County, MS, Stone County, MS

The radar

The Mobile radar (KMOB), 22 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 7.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2017-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2017-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

183 
WGUS64 KMOB 290737
FFAMOB

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Mobile AL
237 AM CDT Thu Jun 29 2017

...Flash Flooding Possible Today...

ALZ261>266-MSZ078-079-291545-
/O.NEW.KMOB.FF.A.0018.170629T0800Z-170630T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central-
Mobile Coastal-Baldwin Coastal-Stone-George-
Including the cities of Citronelle, Saraland, Stockton, Mobile, 
Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, 
Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, 
Fort Morgan, Gulf Shores, Orange Beach, Wiggins, and Lucedale
237 AM CDT Thu Jun 29 2017

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

The National Weather Service in Mobile has issued a

* Flash Flood Watch for portions of southwest Alabama and 
  southeast Mississippi, including the following areas, in 
  southwest Alabama, Baldwin Central, Baldwin Coastal, Baldwin 
  Inland, Mobile Central, Mobile Coastal, and Mobile Inland. In 
  southeast Mississippi, George and Stone. 

* Through this evening

* One to three inches of rainfall through early evening with
  locally higher amounts. This Flash Flood Watch may need to be 
  expanded into Escambia and Santa Rosa Counties of NW Florida 
  later today.

* Impacts include, localized flash flooding from heavy rainfall and
  rapid rises in smaller creeks and streams.

* Timing - highest chance of flooding first half of day with
  decreasing chances through early evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding.

Monitor later forecasts and be prepared to take action should 
Flash Flood Warnings be issued.

&&

$$
3 follow-up statements
579 
WGUS64 KMOB 291150
FFAMOB

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Mobile AL
650 AM CDT Thu Jun 29 2017

...Flash Flooding Possible Today...

FLZ201>204-292000-
/O.EXA.KMOB.FF.A.0018.000000T0000Z-170630T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Escambia Inland-Escambia Coastal-Santa Rosa Inland-
Santa Rosa Coastal-
Including the cities of Century, Molino, Walnut Hill, Beulah, 
Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, 
Jay, Milton, Bagdad, Gulf Breeze, and Navarre
650 AM CDT Thu Jun 29 2017

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

The National Weather Service in Mobile has expanded the

* Flash Flood Watch to include a portion of northwest Florida, 
  including the following areas, Escambia Coastal, Escambia 
  Inland, Santa Rosa Coastal, and Santa Rosa Inland. 

* Through this evening

* One to three inches of rainfall through early evening with
  locally higher amounts.

* Impacts include, localized flash flooding from heavy rainfall 
  and rapid rises in smaller creeks and streams. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding.

Monitor later forecasts and be prepared to take action should
Flash Flood Warnings be issued.

&&

$$

ALZ261>266-MSZ078-079-292000-
/O.CON.KMOB.FF.A.0018.000000T0000Z-170630T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central-
Mobile Coastal-Baldwin Coastal-Stone-George-
Including the cities of Citronelle, Saraland, Stockton, Mobile, 
Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, 
Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, 
Fort Morgan, Gulf Shores, Orange Beach, Wiggins, and Lucedale
650 AM CDT Thu Jun 29 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

The Flash Flood Watch continues for

* Portions of southwest Alabama and southeast Mississippi, 
  including the following areas, in southwest Alabama, Baldwin 
  Central, Baldwin Coastal, Baldwin Inland, Mobile Central, 
  Mobile Coastal, and Mobile Inland. In southeast Mississippi, 
  George and Stone. 

* Through this evening

* One to three inches of rainfall through early evening with
  locally higher amounts.

* Impacts include, localized flash flooding from heavy rainfall 
  and rapid rises in smaller creeks and streams. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding.

Monitor later forecasts and be prepared to take action should
Flash Flood Warnings be issued.

&&

$$
643 
WGUS64 KMOB 292012
FFAMOB

Flood Watch
National Weather Service Mobile AL
312 PM CDT Thu Jun 29 2017

...Potential For Locally Heavy Rainfall and Flash Flooding
Continues Through Early This Evening...

ALZ261>266-FLZ201>204-MSZ078-079-300300-
/O.CON.KMOB.FF.A.0018.000000T0000Z-170630T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central-
Mobile Coastal-Baldwin Coastal-Escambia Inland-Escambia Coastal-
Santa Rosa Inland-Santa Rosa Coastal-Stone-George-
Including the cities of Citronelle, Saraland, Stockton, Mobile, 
Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, 
Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, 
Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, 
Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, 
Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, 
Navarre, Wiggins, and Lucedale
312 PM CDT Thu Jun 29 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

The Flash Flood Watch continues for

* Portions of southwest Alabama, northwest Florida, and 
  southeast Mississippi, including the following areas, in 
  southwest Alabama, Baldwin Central, Baldwin Coastal, Baldwin 
  Inland, Mobile Central, Mobile Coastal, and Mobile Inland. In 
  northwest Florida, Escambia Coastal, Escambia Inland, Santa 
  Rosa Coastal, and Santa Rosa Inland. In southeast Mississippi, 
  George and Stone. 

* Until 10 PM CDT this evening

* Additional rainfall amounts of one to three inches with locally
  higher amounts will be possible with the heavier showers and
  storms.

* Impacts include, localized flash flooding from heavy rainfall 
  and rapid rises in smaller creeks and streams. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding.

Monitor later forecasts and be prepared to take action should
Flash Flood Warnings be issued.

&&

$$
709 
WGUS64 KMOB 300311
FFAMOB

Flood Watch
National Weather Service Mobile AL
1011 PM CDT Thu Jun 29 2017

...FLASH FLOOD WATCH HAS EXPIRED...

.The potential for heavy flooding rain has ended for tonight. 
However, scattered rain showers and isolated thunderstorms area 
still possible, and any area affected by a slow moving shower or 
storm overnight may experience nuisance urban and/or small stream 
flooding.

ALZ261>266-FLZ201>204-MSZ078-079-300415-
/O.EXP.KMOB.FF.A.0018.000000T0000Z-170630T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central-
Mobile Coastal-Baldwin Coastal-Escambia Inland-Escambia Coastal-
Santa Rosa Inland-Santa Rosa Coastal-Stone-George-
Including the cities of Citronelle, Saraland, Stockton, Mobile, 
Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, 
Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, 
Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, 
Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, 
Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, 
Navarre, Wiggins, and Lucedale
1011 PM CDT Thu Jun 29 2017

...FLASH FLOOD WATCH HAS EXPIRED...

The Flash Flood Watch for portions of southwest Alabama,
northwest Florida, and southeast Mississippi has expired. The
potential for heavy flooding rain has ended for tonight. However,
scattered rain showers and isolated thunderstorms area still
possible, and any area affected by a slow moving shower or storm
overnight may experience nuisance urban and/or small stream
flooding.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood watch went out at Jun 28, 11:54 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jun 28, 11:54 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1154 PM CDT Wed Jun 28 2017

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
06Z issuance...VFR conditions over the area will be followed by
MVFR conditions in showers and storms developing overnight first
near the coast, the further inland through Thursday morning. The
convection diminishes to isolated to scattered convection by the
early evening. Southeast winds 5 to 10 knots increase to near 10
knots for much of the area by late morning Thursday. /29

&&

.PREV DISCUSSION... /issued 945 PM CDT Wed Jun 28 2017/

DISCUSSION...See updated information for land areas below.

UPDATE...Will update to place chance to good chance pops for most
of the area for the remainder of the evening, except for likely
pops over much of the western Florida panhandle where scattered to
numerous showers and storms continue to gradually diminish in
coverage.  Made other minor adjustments. /29

PREV DISCUSSION... /issued 646 PM CDT Wed Jun 28 2017/

DISCUSSION...See updated information for land areas and aviation
discussion below.

UPDATE...Have updated to increase pops mainly over the southern
portion of the forecast area this evening due to scattered to
locally numerous showers and storms which will gradually diminish
in coverage this evening. Coverage of showers and storms is
expected to increase again late tonight however, mainly near the
coast. Made other mostly minor adjustments. /29

AVIATION...
00Z issuance...VFR conditions prevail at the beginning of the
period, except for MVFR conditions in scattered (possibly
numerous) showers and storms mostly over the southern portion of
the forecast area. Prevailing MVFR conditions are expected to
develop first near the coast during the late night hours, then
spread further inland through the early morning hours into the
afternoon as showers and storms increase in coverage. Light and
variable winds at the beginning of the period will be followed by
a southeasterly wind 5-10 knots developing later tonight and
continuing through Thursday. /29

PREV DISCUSSION... /issued 402 PM CDT Wed Jun 28 2017/

NEAR TERM /Now Through Thursday/...Weak troughing over the
western Gulf lifts northeast and begins to dampen through the near
term, bringing more numerous shower and thunderstorm activity
tonight into Thursday, especially along and southwest of a
Waynesboro, AL to Pensacola, FL line. With PWATs around 2.00 to
2.25 inches, currently expecting heavy rain to be the primary
threat with this round of convection. Localized flooding could
become an issue as most areas are expected to receive around 1 to
3 inches of rain on top of already saturated soils, with locally
higher rainfall amounts possible in areas where training or
backbuilding occurs. Stronger storms could also produce gusty
winds and frequent lightning. In terms of temperatures, with
extensive cloud cover and ample moisture in place, expect
overnight lows tonight to remain mild, in the low to mid 70's.
Afternoon highs tomorrow only reach the low 80's, albeit a very
humid low 80's. /49

SHORT TERM /Thursday night Through Saturday night/...Upper level
trough axis will continue to lift northeastward across AL into GA
Thursday night into Friday, as upper level ridging continues to
build westward across the north central Gulf of Mexico. With the
trough axis remaining overhead Thursday night, along with
plentiful deep layer moisture, we will maintain a continued chance
of showers and thunderstorms across the region into the evening
and overnight hours, with POPs generally in the 30-40% range.
Another round of scattered to numerous showers and thunderstorms
should once again develop near the coast and spread inland during
the day Friday. Precipitable water values should range from around
1.75" and 2" near the immediate coast to as high as 2" to 2.25"
over inland portions of the area, and will once again have to
monitor for locally heavy rainfall and potentially localized
flooding with the stronger storms that develop, particularly where
1" to 2" or greater hourly rainfall rates may materialize. Brief
strong and gusty winds and frequent lightning may accompany the
stronger storms. Showers and storms should quickly diminish with
loss of daytime heating Friday evening, before yet another round
of scattered to numerous showers and storms develop again
Saturday, especially inland where precipitable water values will
be highest. Lows Thursday, Friday, and Saturday nights should
range from around 70 to the lower 70s inland to the mid to upper
70s near the immediate coast and beaches. highs Friday and
Saturday should trend into the mid 80s to around 90 degrees. /21

LONG TERM /Sunday Through Wednesday/...A moist zonal flow pattern
persists into Sunday and Monday as our area remains on the base
of stronger westerlies over the central and eastern CONUS and the
broad upper ridge axis stretched across the Gulf of Mexico. The
typical diurnal pattern of scattered convection developing during
the day, and decreasing in coverage during the evening/overnight
hours. The upper ridge axis may continue to build northward into
our forecast area Tuesday into Wednesday. Still enough moisture
and instability may be available to produce isolated to scattered
showers and storms both afternoons, especially along the
seabreeze, but temperatures may otherwise be trending up to around
90 or the lower 90s inland and upper 80s to around 90 near the
coast both days. Lows remain in the 70s. /21

MARINE...Light to occasionally moderate onshore flow and
thunderstorms persist through the remainder of the week, with
convective activity trending downwards over the marine area Friday
night into the weekend as the best forcing aloft lifts to the
northeast. A more summertime pattern then sets up Sunday into next
week as high pressure builds into the central and northern Gulf,
with daily sea/land breezes dominating an otherwise light westerly
flow, and a slight chance for showers and storms over near-shore
waters each day. Waves remain around 2 feet through the period, with
the exception of some up to around 3 feet for coastal and offshore
Alabama waters Thursday night into Friday. /49

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jun 28, 5:16 AM CDT, 21 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
516 AM CDT Wed Jun 28 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-291030-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
516 AM CDT Wed Jun 28 2017

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

Many area rivers remain in flood...some still Moderate with crests
expected today.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Moderate risk of rip currents today.

Heavy downpours will accompany thunderstorms from this afternoon
through late Thursday. Nuisance flooding of poor drainage and low
lying areas possible. Remember, between one and two inches of
rain per hour over an urban area can cause flash flooding. Turn
around don't drown!

Another round of rain will cause rises once again on the smaller
rivers, especially interior southeast MS and northwest Florida.

.SPOTTER INFORMATION STATEMENT...Spotters not required.

GMZ630>635-650-655-670-675-291030-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Destin to Pensacola FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Destin to Pensacola FL from 20 to 60 NM-
516 AM CDT Wed Jun 28 2017

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

Winds and seas will be higher near scattered thunderstorms through
tonight. Waterspouts possible offshore.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Winds and seas will be higher near scattered thunderstorms each
day. Waterspouts possible.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:13 PM CDTAreal Flood AdvisoryMOBEscambia3 hr
Jun 29, 4:56 AM CDTSpecial Weather StatementMOBOkaloosa64 min
Jun 29, 5:32 AM CDTAreal Flood AdvisoryMOBOkaloosa, Santa Rosa3 hr
Jun 29, 6:22 AM CDTAreal Flood AdvisoryMOBOkaloosa, Santa Rosa3 hr
Jun 29, 7:09 AM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa3 hr
Jun 29, 7:45 AM CDTAreal Flood AdvisoryMOBEscambia, Okaloosa, Santa Rosa3 hr
Jun 29, 9:18 AM CDTFlash Flood WarningMOBEscambia, Santa Rosa6 hr
Jun 29, 9:30 AM CDTAreal Flood AdvisoryMOBOkaloosa, Santa Rosa3 hr
Jun 29, 11:15 AM CDTAreal Flood AdvisoryMOBOkaloosa3 hr
Jun 29, 12:28 PM CDTAreal Flood AdvisoryMOBOkaloosa, Santa Rosa3 hr
Jun 29, 4:35 AM CDTSpecial Marine WarningMOB55 min
Jun 29, 5:11 AM CDTSpecial Weather StatementMOBMobile49 min
Jun 29, 5:55 AM CDTAreal Flood AdvisoryMOBMobile3 hr
Jun 29, 6:33 AM CDTSpecial Marine WarningMOB57 min
Jun 29, 6:38 AM CDTAreal Flood AdvisoryMOBBaldwin, Mobile, Washington112 min
Jun 29, 7:01 AM CDTAreal Flood AdvisoryMOBMobile3 hr
Jun 29, 7:41 AM CDTAreal Flood AdvisoryMOBBaldwin, Clarke, Monroe, Washington3 hr
Jun 29, 8:22 AM CDTSpecial Marine WarningMOB83 min
Jun 29, 9:44 AM CDTSpecial Marine WarningMOB61 min
Jun 29, 9:46 AM CDTSpecial Marine WarningMOB59 min
Jun 29, 10:51 AM CDTRiver Flood WarningMOBBaldwin, Mobile56 hr
Jun 29, 3:54 PM CDTSpecial Weather StatementMOBMobile51 min
Jun 29, 4:36 PM CDTSpecial Weather StatementMOBMobile54 min
Jun 29, 4:39 PM CDTSpecial Marine WarningMOB66 min
Jun 29, 4:48 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Jun 29, 4:57 PM CDTSpecial Weather StatementMOBBaldwin63 min
Jun 29, 5:29 PM CDTSpecial Weather StatementMOBBaldwin61 min
Jun 29, 5:39 PM CDTSpecial Weather StatementMOBBaldwin51 min
Jun 29, 5:44 PM CDTSpecial Marine WarningMOB61 min
Jun 29, 6:12 PM CDTSpecial Marine WarningMOB93 min
Jun 29, 4:11 AM CDTAreal Flood AdvisoryMOBGeorge, Perry, Stone3 hr
Jun 29, 4:17 AM CDTSpecial Weather StatementMOBGeorge, Perry, Stone58 min

Nearby

Flash Flood Watches in Florida, 2017Flash Flood Watches in Alabama, 2017Flash Flood Watches in Mississippi, 2017Every flash flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.